Lactic acidemia due to an infliximab infusion reaction

0

After ruling out other potential causes of lactic acidemia, her final diagnosis was determined to be the rare presentation of an infliximab infusion reaction” Vigh and Levy (2019).

Abstract:

We present the case of a patient who presented to the emergency department complaining of diffuse myalgias, severe jaw pain and chills. She met criteria for severe sepsis and received treatment including analgesia, antibiotics, intravenous fluids, and antipyretics. Workup revealed an elevated lactate and leukocytosis however, did not reveal any infectious source. The patient had a history of Crohn’s disease and had received an infusion of infliximab ten days prior to the onset of her symptoms. After ruling out other potential causes of lactic acidemia, her final diagnosis was determined to be the rare presentation of an infliximab infusion reaction. On reviewing the literature, we could not find another documented case of a lactic acidemia caused by an infliximab infusion reaction. The key to the treatment of this patient was steroids, antihistamines, and supportive treatment. Emergency physicians do not often encounter infliximab infusion reactions because they occur so infrequently. Along with more common diagnoses such as sepsis, emergency physicians should include infliximab infusion reactions on the differential diagnosis in patients receiving this medication.

You may also be interested in…





Reference:

Vigh, N. and Levy, D. (2019) Lactic acidemia due to an infliximab infusion reaction. The American Journal of Emergency Medicine. November 18th. doi: 10.1016/j.ajem.2019.11.005. .

Share.

Comments are closed.